Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2020, 9:19 PM EDT for Oglethorpe County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 9:19 PM EDT (01:19 UTC)
- Expired
- Jun 19, 2020, 9:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
684
WWUS82 KFFC 200119
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
919 PM EDT Fri Jun 19 2020
GAZ038-050-200145-
Oglethorpe GA-Greene GA-
919 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 945 PM EDT...
At 919 PM EDT...a strong thunderstorm was near Woodville, or 9 miles
south of Lexington...moving southeast at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Woodville, Maxeys, Stephens, Philomath and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3370 8299 3369 8300 3368 8298 3366 8299
3362 8318 3381 8322 3379 8298 3378 8298
3373 8295
TIME...MOT...LOC 0119Z 329DEG 5KT 3373 8309
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:53 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 19, 7:53 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 753 PM EDT Fri Jun 19 2020 .PREV DISCUSSION... /issued 335 PM EDT Fri Jun 19 2020/ SHORT TERM /Tonight through Saturday Night/... Weak upper ridging builds in as the persistent upper low finally loses its grip on the region. Isolated to scattered, primarily diurnal, convection still expected. Instability remains marginal with chances for strong to severe thunderstorm development likewise limited. Temperatures continue their climb back to around seasonal normals. 20 LONG TERM /Sunday through Friday/... No major changes made to the extended forecast. A pattern change for the latter half of the weekend is expected with weak wedging in the upper levels. This should keep much of the area, aside from portions of northern Georgia, dry Sunday before the approach of the next system. By Monday we begin to transition into to southwesterly flow aloft, bringing additional moisture to the area, with the best chances for any precip across north and western Georgia. By late Tuesday an approaching front will be located just north of the area, with the parent low near the Great Lakes region. Moisture across northern Georgia is expected to increase significantly as the front nears the forecast area, bringing decent chances for showers and thunderstorms to northern Georgia on Tuesday. These higher chances for showers and thunderstorms are expected to continue on Wednesday as the front moves into the local forecast area, continuing on Thursday. Although, models start to show some differences by Wednesday afternoon with the ECMWF lingering the front somewhere across the forecast area through the rest of the extended period leading to increased chances for precipitation. The GFS actually clears the front by Thursday afternoon leaving the area clear for Friday. Decided to go with a model blend for these days bringing chance pops to the area on both Thursday and Friday. Temperatures through the extended forecast are expected to start slightly above average with high in the upper 80s to mid 90s, with slightly below average temps in the 80s from mid-week on. Low temperatures are expected to be slightly above average through the long term period with lows in the 60s and 70s through the period. Reaves/01 && .AVIATION... 00Z UPDATE... Last of the organized TSRA moving through the terminals at this hour with a required TEMPO only for AHN. For the remaining sites, will only carry VCSH for the next few hours. Less coverage anticipated for Sat and will only require a VCSH. Winds will remain on the west side and light through the period. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 65 89 67 91 / 30 20 20 20 Atlanta 68 88 68 89 / 20 20 10 10 Blairsville 59 83 62 83 / 30 20 20 30 Cartersville 64 90 67 91 / 20 20 10 20 Columbus 70 92 70 94 / 20 20 10 10 Gainesville 65 87 67 88 / 30 20 20 20 Macon 68 90 70 92 / 20 20 10 20 Rome 65 90 67 91 / 20 20 10 20 Peachtree City 64 88 67 90 / 20 20 10 10 Vidalia 69 90 71 92 / 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Jun 19, 5:33 AM EDT, 15 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 AM EDT Fri Jun 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 AM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible across the area this afternoon. Brief heavy rainfall, gusty winds, and lightning will be possible in any stronger storms that develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... From Saturday through Tuesday, isolated to scattered thunderstorms will be possible each afternoon. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area on Wednesday and Thursday bring additional chances for scattered thunderstorms. Gusty winds, frequent lightning, and heavy rain will be possible in any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 19, 7:07 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Fri Jun 19 2020
GAZ034-035-045>048-192330-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-Newton GA-
707 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
BARROW...SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT AND NORTHERN
NEWTON COUNTIES UNTIL 730 PM EDT...
At 706 PM EDT...a line of strong thunderstorms was along a line
extending from County Line to Lakeview Estates...and moving southeast
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Conyers, Winder, Snellville, Loganville, Auburn, Dacula, Grayson,
Statham, Lithonia, Walnut Grove, Bethlehem, Between, Carl, Lakeview
Estates, Georgia International Horse Park, Fort Yargo State Park,
Windsor, Harbin, Nicholasville and Big Haynes Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3406 8372 3405 8371 3405 8370 3400 8355
3355 8404 3378 8413 3407 8377
TIME...MOT...LOC 2306Z 319DEG 9KT 3403 8376 3372 8405
WIND...40MPHSpecial weather statement, Jun 19, 7:16 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Fri Jun 19 2020
GAZ049-050-192345-
Morgan GA-Greene GA-
716 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WESTERN
GREENE COUNTIES UNTIL 745 PM EDT...
At 715 PM EDT...a strong thunderstorm was near Buckhead, or near
Madison...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Greensboro, Buckhead, Parks Mill, Carey, Swords and
Greshamville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3349 8321 3348 8328 3347 8336 3361 8347
3369 8342 3365 8319 3349 8315
TIME...MOT...LOC 2315Z 299DEG 13KT 3361 8340
WIND...40MPHSpecial weather statement, Jun 19, 7:28 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Fri Jun 19 2020
GAZ035>037-046>048-200000-
Walton GA-Rockdale GA-Barrow GA-Clarke GA-Oconee GA-Newton GA-
728 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...NORTHEASTERN ROCKDALE...
SOUTHEASTERN BARROW...WESTERN CLARKE...NORTHWESTERN OCONEE AND NEWTON
COUNTIES UNTIL 800 PM EDT...
At 728 PM EDT...a line of strong thunderstorms was along a line
extending from near Statham to near Almon...and moving southeast at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Conyers, Winder, Monroe, Covington, Loganville, Social Circle,
Statham, Oxford, Porterdale, Walnut Grove, Bogart, North High Shoals,
Bethlehem, Between, Good Hope, Jersey, Georgia International Horse
Park, Athens-Clarke County, Fort Yargo State Park and Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3393 8342 3362 8366 3343 8386 3372 8403
3402 8368
TIME...MOT...LOC 2328Z 315DEG 15KT 3394 8363 3361 8396
WIND...40MPHSpecial weather statement, Jun 19, 8:39 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Fri Jun 19 2020
GAZ037>039-050-051-200115-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-Oconee GA-
839 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...
SOUTHWESTERN WILKES...SOUTHWESTERN OGLETHORPE...NORTHERN GREENE AND
SOUTHEASTERN OCONEE COUNTIES UNTIL 915 PM EDT...
At 839 PM EDT...a line of strong thunderstorms was along a line
extending from Philomath to near Wrayswood...and moving southeast at
20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Union Point, Woodville, Maxeys, Stephens, Ficklin, Wrayswood,
Greshamville, Daniel Springs, Penfield, Lyneville, Philomath, Sandy
Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8336 3366 8337 3381 8335 3378 8297
3360 8267 3361 8284
TIME...MOT...LOC 0039Z 299DEG 17KT 3373 8299 3376 8332
WIND...40MPHSpecial weather statement, Jun 19, 9:16 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Fri Jun 19 2020
GAZ039-051-062-200145-
Taliaferro GA-Wilkes GA-Warren GA-
916 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALIAFERRO...SOUTHERN
WILKES AND NORTHERN WARREN COUNTIES UNTIL 945 PM EDT...
At 916 PM EDT...a strong thunderstorm was over Raytown, or 9 miles
south of Washington...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Norwood, Camak, Cadley and Raytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8263 3345 8275 3363 8277 3366 8270
3362 8264 3361 8264 3360 8265 3347 8259
TIME...MOT...LOC 0116Z 332DEG 17KT 3360 8272
WIND...40MPHSpecial weather statement, Jun 19, 9:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 PM EDT Fri Jun 19 2020
GAZ038-050-200145-
Oglethorpe GA-Greene GA-
919 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 945 PM EDT...
At 919 PM EDT...a strong thunderstorm was near Woodville, or 9 miles
south of Lexington...moving southeast at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Woodville, Maxeys, Stephens, Philomath and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3370 8299 3369 8300 3368 8298 3366 8299
3362 8318 3381 8322 3379 8298 3378 8298
3373 8295
TIME...MOT...LOC 0119Z 329DEG 5KT 3373 8309The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:39 PM EDT | Special Weather Statement | FFC | Oglethorpe | 36 min |
| Jun 19, 9:16 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Jun 19, 9:42 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jun 19, 9:46 PM EDT | Special Weather Statement | FFC | Oglethorpe | 29 min |
| Jun 19, 11:29 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Jun 20, 12:04 AM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.